Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Oct 2, 2006, 2:16 AM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2006, 2:16 AM CDT (07:16 UTC)
- Expired
- Oct 2, 2006, 3:45 AM CDT
- In force
- 89 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Fond du Lac County, WI, Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 020717 FFWMKX WIC039-117-020845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 216 AM CDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEAST FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN NORTHERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 345 AM CDT * AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS STRETCHING FROM NEAR MOUNT CALVARY TO ELHART LAKE AND HOWARDS GROVE. THE STORMS ARE MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENBEULAH AND ST. CLOUD. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. NEARLY 4 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AFFECTED AREA. LAT...LON 4378 8838 4372 8773 4389 8774 4394 8840 $$ DAVIS
2 follow-up statements
000 WGUS73 KMKX 020754 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CDT MON OCT 2 2006 WIC039-117-020845- FOND DU LAC WI-SHEBOYGAN WI- 251 AM CDT MON OCT 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR SHEBOYGAN AND NORTHEASTERN FOND DU LAC COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND FLASH FLOODING. THIS STORMS WERE LOCATED FROM NEAR MOUNTT CALVARY TO NEAR SHEBYGAN FALLS...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOHLER AND OOSTBURG. RADAR RAINFALL ESTIMATES SHOW 4 TO 5 INCHES OF RAIN HAS FALLEN AROUND THE MOUNT CALVARY AND ST CLOUD AREA...STRETCHING EAST TOWARD ELKHART LAKE AND GLENBEULAH. THE HEAVY RAIN IS SPREADING INTO CENTRAL AND SOUTHERN SHEBOYGAN COUNTY NOW. ANOTHER INCH OR SO OF ADDITIONAL RAIN IS EXPECTED BEFORE THE STORMS WEAKEN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4378 8838 4358 8778 4389 8774 4394 8840 $$ DAVIS
000 WGUS73 KMKX 020813 CCA FFSMKX FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CDT MON OCT 2 2006 WIC039-117-020845- FOND DU LAC WI-SHEBOYGAN WI- 251 AM CDT MON OCT 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR SHEBOYGAN AND NORTHEASTERN FOND DU LAC COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND FLASH FLOODING. THIS STORMS WERE LOCATED FROM NEAR MOUNT CALVARY TO NEAR SHEBOYGAN FALLS...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOHLER AND OOSTBURG. RADAR RAINFALL ESTIMATES SHOW 4 TO 5 INCHES OF RAIN HAS FALLEN AROUND THE MOUNT CALVARY AND ST CLOUD AREA...STRETCHING EAST TOWARD ELKHART LAKE AND GLENBEULAH. THE HEAVY RAIN IS SPREADING INTO CENTRAL AND SOUTHERN SHEBOYGAN COUNTY NOW. ANOTHER INCH OR SO OF ADDITIONAL RAIN IS EXPECTED BEFORE THE STORMS WEAKEN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4378 8838 4358 8778 4389 8774 4394 8840 $$ CORRECTED SPELLING OF TOWNS IN FIRST PARAGRAPH. DAVIS/REM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 3:03 PM CDT, 11 hours 13 minutes earlier.
Area forecast discussion, Oct 1, 3:03 PM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CDT SUN OCT 1 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM DEVELOPMENT TONIGHT AND POTENTIAL FOR SEVERE WEATHER TUESDAY. IN THE SHORT TERM...CLOUD DEVELOPMENT OVER IOWA INDICATING THAT BEGINNING OF STRONG WARM AIR ADVECTION PATTERN UNDERWAY PER THE LATEST RUC/NGM/NAM/GFS PROGS. ALL PROGS NOW IN AGREEMENT WITH CONVECTIVE DEVELOPMENT OVER CWA OVERNIGHT. COMBINATION OF NOSE OF 40+ LOW LEVEL JET OVER IOWA POINTING TOWARD CWA ALONG WITH 14 UNIT 500 MILLIBAR VORTICITY MOVING EASTWARD FROM SE SOUTH DAKOTA TO PROVIDING MORE THAN ADEQUATE FORCING FOR CONVECTION OVERNIGHT. CONCERN ABOUT LIMITED MOISTURE SOMEWHAT ABATED AS POOLING OF 50+ DEW POINTS TAKING PLACE OVER WESTERN MINNESOTA AND IOWA. BUFKIT SOUNDINGS INDICATE PROFILE OF HAIL PRODUCING STORMS OVERNIGHT. SO WILL KEEP MENTION OF LOW PROBABILITY OF HAIL MENTIONED IN HWO. PROGS AGREE TO PUSH COMPLEX EAST OF CWA BY MID MORNING MONDAY. IN THE LONG TERM...WILL KEEP MONDAY MAINLY DRY AS CWA REMAINS IN WARM SECTOR WITH WARM FRONT JUST NORTH OF CWA. VERY IMPRESSIVE CIN VALUES FROM PROGS WILL KEEP CONVECTION FROM RE FIRING DURING DAYLIGHT HOURS. ATTENTION THEN TURNS TO MONDAY NIGHT AS CONVECTION REDEVELOPS DUE TO REPOSITIONING OF LOW LEVEL JET AND CIN BREAKS DOWN. IN THE LONG LONG TERM...GFS AND ESPECIALLY NAM PROG POINT TO A POTENTIALLY ACTIVE SEVERE WEATHER DAY ACROSS WISCONSIN TUESDAY AND TUESDAY EVENING. FRONTAL BOUNDARY JUST NORTH OF CWA TO ACT AS FOCAL POINT FOR SURFACE LOW TO TRAVEL ACROSS STATE AT TIME OF MAXIMUM HEATING. SEVERAL SEVERE WEATHER PARAMETERS...ESPECIALLY IN THE LOW LEVEL FOCUS ALONG FRONT. WILL BEEF UP POPS IN ZONES AND ALLOW FURTHER MODEL RUNS TO REFINE TIMING AND STRENGTH OF SURFACE SYSTEM. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Oct 1, 7:45 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 PM CDT SUN OCT 1 2006 WIZ046-047-051-052-056>060-062>072-021015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN MONDAY EVENING. LMZ643>646-665-021015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND WAVES MAY BE REACHED MONDAY..AND AGAIN ON WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. DAVIS WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Oct 1, 8:41 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEAVER DAM 43.46N 88.84W
10/01/2006 E0.75 INCH DODGE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME SIZED HAIL OVER BEAVER DAM
&&
PJSLocal storm report, Oct 1, 9:13 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEAVER DAM 43.46N 88.84W
10/01/2006 E0.50 INCH DODGE WI PUBLIC
&&
PJSLocal storm report, Oct 1, 9:42 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM WILDFIRE HUSTISFORD 43.35N 88.60W
10/01/2006 DODGE WI LAW ENFORCEMENT
FIELD STARTED ON FIRE AS A RESULT OF A LIGHTNING STRIKE
&&
PJSLocal storm report, Oct 1, 9:58 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL SUSSEX 43.14N 88.22W
10/01/2006 E0.25 INCH WAUKESHA WI COUNTY OFFICIAL
REPORTED BY WAUKESHA COUNTY COMMUNICATIONS
0958 PM HAIL FRANKSVILLE 42.76N 87.91W
10/01/2006 M0.50 INCH RACINE WI TRAINED SPOTTER
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 31 min |
| Oct 1, 9:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 31 min |
| Oct 1, 10:45 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 1, 11:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Oct 2, 3:47 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 88 min |
| Oct 2, 6:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
| Oct 2, 6:37 AM CDT | Special Marine Warning | MKX | 41 min | |
| Oct 2, 4:04 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 56 min |
| Oct 2, 4:43 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 62 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 2, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 57 min |
| Oct 2, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 42 min |
| Oct 2, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Oct 2, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Oct 2, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 67 min |
| Oct 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Oct 2, 5:58 PM CDT | Special Marine Warning | MKX | 107 min | |
| Oct 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 61 min |
| Oct 2, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 35 min |
| Oct 2, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 33 min |
| Oct 2, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 42 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Oct 2, 6:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 33 min |
| Oct 2, 6:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 28 min |
| Oct 2, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 26 min |
| Oct 2, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 65 min |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.